Alert archive / Arkansas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 404, NWS Little Rock, AR
NWS Little Rock, AR issued this severe thunderstorm warning at Aug 23, 2000, 3:16 PM CDT for Independence County, Sharp County, Arkansas. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Aug 23, 2000, 3:16 PM CDT (20:16 UTC)
- Expired
- Aug 23, 2000, 4:00 PM CDT
- In force
- 44 min
- Issued by
- NWS Little Rock, AR
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Independence County, AR, Sharp County, AR
The radar
The Little Rock radar (KLZK), 149 km from the middle of the area, began a volume at 20:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 8.3 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 680 J/kg
- Mixed-layer CIN
- -169 J/kg
- Mixed-layer LCL
- 1522 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -27 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KLZK 232016 SVRLIT ARC063-135-232100- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LITTLE ROCK AR 316 PM CDT WED AUG 23 2000 THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SHARP COUNTY IN NORTH CENTRAL ARKANSAS INDEPENDENCE COUNTY IN NORTH CENTRAL ARKANSAS * UNTIL 400 PM CDT * AT 314 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 7 MILES NORTHEAST OF CAVE CITY. THE STORM WAS NEARLY STATIONARY. * THE SEVERE THUNDERSTORM WILL BE NEAR... CAVE CITY AROUND 400 PM CDT THE MAIN SEVERE WEATHER THREAT IN THE WARNING AREA IS STRONG AND GUSTY WINDS. SOME DAMAGE MAY OCCUR SUCH AS DOWNED TREES OR TREE LIMBS AND POWER LINES. THE STORM MAY ALSO PRODUCE HAIL IN SOME AREAS. FOR YOUR PROTECTION...GO INDOORS UNTIL THE STORM PASSES. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN LITTLE ROCK. LAT...LON 3610 9135 3610 9157 3585 9162 3585 9131 25
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 23, 3:15 PM CDT, 1 minute earlier.
Area forecast discussion, Aug 23, 3:15 PM CDT, 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 315 PM CDT WED AUG 23 2000 FORECAST CONCERNS: TEMPERATURES AND RAIN CHANCES THUNDERSTORMS HAVE ONCE AGAIN DEVELOPED OVER PARTS OF AR THIS AFTERNOON. MAIN ACTION RIGHT NOW IS OVER THE NRN COUNTIES. SURFACE DATA SHOWS A WEAK AREA OF CONVERGENCE ACROSS THAT AREA. OTHERWISE... ANOTHER VERY HOT DAY WITH TEMPS RUNNING WELL IN THE 90S TO AROUND 100. MODELS SHOWING SOME MINOR CHANGES IN THE UPPER FLOW THIS PERIOD. UPPER HIGH CENTERED OVER THE MID-SOUTH IS PROGGED TO SHIFT WWD... ALLOWING UPPER FLOW TO BECOME MORE NWLY ACROSS THE AREA THRU 48 HOURS. THIS WILL ALLOW A SURFACE BOUNDARY...NOW OVER NRN MO...TO PUSH SLOWLY SWD...CLOSER TO NERN AR/SERN MO BY FRIDAY. EXPECT CURRENT CONVECTION TO WEAKEN AROUND SUNSET THIS EVENING. THE MODELS ARE INDICATING THAT A COMPLEX OF STORMS IS EXPECTED TO FIRE OVER NRN MO TONIGHT AND THEN TRACK SEWD. SOME CLOUD DEBRIS FROM THIS SYSTEM COULD AFFECT MY NRN ZONES ON THURSDAY...HOLDING TEMPERATURES DOWN A FEW DEGREES. ALSO...COULD SEE OUTFLOW BOUNDARY WORK INTO NORTH AR ON THURSDAY AS WELL...AIDING IN MORE CONVECTIVE DEVELOPMENT. OTHERWISE...EXPECT A CONTINUATION OF THE HOT WEATHER. WILL EXTEND HEAT ADVISORY INTO FRIDAY FOR MUCH OF SRN AND CNTRL AR. WL STICK WITH PERSISTENCE ON TEMPERATURES. IN THE EXTENDED...UPPER HIGH BUILDS BACK SLOWLY EWD AGAIN. LOOKS LIKE NERN HALF OF AR WILL SEE THE BEST CHANCE OF CONVECTION AS SEVERAL WEAK SHORT WAVES ARE FORECAST TO DROP SEWD IN THE UPPER FLOW. ..44.. .LIT...HEAT ADVISORY CENTRAL AND SOUTH ZONES THROUGH FRIDAY.
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 23, 1:50 PM CDT | Severe Thunderstorm Warning | LZK | Cleburne, Stone | 40 min |
| Aug 23, 2:19 PM CDT | Severe Thunderstorm Warning | LZK | Cleburne, Independence, Stone | 41 min |
| Aug 23, 2:23 PM CDT | Severe Thunderstorm Warning | LZK | Johnson | 52 min |
| Aug 23, 2:47 PM CDT | Severe Thunderstorm Warning | LZK | Van Buren | 43 min |
| Aug 23, 3:20 PM CDT | Severe Thunderstorm Warning | LZK | Izard, Stone | 40 min |
| Aug 23, 3:28 PM CDT | Severe Thunderstorm Warning | LZK | Van Buren | 47 min |
| Aug 23, 4:01 PM CDT | Severe Thunderstorm Warning | LZK | Boone | 44 min |
| Aug 23, 4:15 PM CDT | Severe Thunderstorm Warning | LZK | Van Buren | 45 min |
| Aug 23, 4:20 PM CDT | Severe Thunderstorm Warning | LZK | Baxter, Stone | 40 min |
| Aug 23, 4:48 PM CDT | Severe Thunderstorm Warning | LZK | Baxter | 42 min |
| Aug 23, 4:50 PM CDT | Severe Thunderstorm Warning | LZK | Marion | 40 min |
| Aug 23, 5:44 PM CDT | Severe Thunderstorm Warning | LZK | Perry | 46 min |
| Aug 23, 5:58 PM CDT | Severe Thunderstorm Warning | LZK | Scott | 32 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.